Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Louisville, KY

June 6, 2001Garrard County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 6, 2001, 6:14 PM EDT for Garrard County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 6:14 PM EDT (22:14 UTC)
Expired
Jun 6, 2001, 7:00 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Garrard County, KY

The radar

The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 3:00 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT WED JUN 6 2001

HAVE ALREADY ACCIDENTALLY SENT THE AFTERNOON ZONE PACKAGE EARLY...SO
THIS DISCUSSION IS AN AFTERTHOUGHT.

WITH THE WARM FRONT WELL NORTH OF THE FORECAST AREA TODAY...WE HAVE
JUICED UP NICELY...WITH DEWPOINTS AGAIN IN THE LOWER TO MIDDLE 70S
ACROSS MOST AREAS. TRYING TO PIN DOWN WHERE CONVECTION WAS GOING TO
DEVELOP ON OLD BOUNDARIES...AND WHERE STORMS WOULD HAVE THE GREATEST
COVERAGE. A LINE OF STORMS HAS DEVELOPED NICELY ACROSS WESTERN
KENTUCKY...AND THIS SHOULD CONTINUE TO ADVECT EASTWARD INTO CENTRAL
PORTIONS OF OUR FORECAST AREA THIS EVENING...ESPECIALLY BETWEEN
LOUISVILLE AND BOWLING GREEN. ANOTHER AREA OF CONCERN IS THE CLUSTER
OF STORMS IN MIDDLE TENNESSEE AHEAD OF A WEAK PIECE OF ENERGY THAT
HAS MOVED OFF FROM THE TROPICAL SYSTEM ACROSS THE GULF COAST. BOTH
THE ETA AND AVN LATCHED ONTO THIS FEATURE...AND MOVE IT EASTWARD
TOWARD EASTERN TENNESSEE OVERNIGHT. WAS THINKING THIS ACTIVITY COULD
MOVE INTO SOUTH CENTRAL KENTUCKY THIS EVENING...ALTHOUGH THE MODEL
QPF DID NOT REALLY PICK UP ON THIS...WHICH WE FEEL IS OFF.

MEANWHILE...THE WARM FRONT THAT REMAINS NORTH OF THE FORECAST AREA
IS PROGGED TO DRIFT SOUTHWARD TOWARD THE OHIO RIVER BY MORNING...
WITH THE GREATEST VERTICAL MOTION REMAINING ACROSS SOUTH CENTRAL
KENTUCKY OVERNIGHT...SO FEEL THAT SHOWERS AND THUNDERSTORMS SHOULD
BE LIKELY DOWN STATE LATER TONIGHT.  THE AVN TRIES TO PUSH THE FRONT
MUCH FURTHER SOUTH THAN EITHER THE ETA/NGM...AND WE FEEL THAT IS
PROBABLY A BIT TOO FAST.  THUS...WE WILL STILL MAINTAIN A MORNING
CHANCE OF RAIN ACROSS THE NORTH ON THURSDAY...AND UNQUALIFIED ALL
DAY INTO THURSDAY NIGHT ACROSS THE SOUTH GIVEN THE FRONTAL BOUNDARY
REMAINING ACROSS SOUTHERN KENTUCKY.

WITH REGARD TO SEVERE WEATHER THIS EVENING...WILL HAVE TO WATCH FOR
ISOLATED SEVERE STORMS WITH POSSIBLE SMALL HAIL AND/OR GUSTY WINDS.

.SDF...NONE.
VLD

In the hours before

Special weather statement, Jun 6, 1:00 PM EDT, 5 hours 14 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-062230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EDT WED JUN 6 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND MUCH OF
CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT.

A NEARLY STATIONARY FRONTAL BOUNDARY FROM MISSOURI EASTWARD THROUGH
CENTRAL INDIANA AND OHIO WILL BEGIN TO DRIFT SOUTH LATE TODAY AND
TONIGHT. THE AIR MASS SOUTH OF THIS BOUNDARY IS WARM AND VERY
MOIST...AND WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH
DAYTIME HEATING. AS THE FRONT SAGS SOUTH...SCATTERED THUNDERSTORMS
SHOULD DEVELOP THIS AFTERNOON ACROSS PARTS OF MISSOURI...ILLINOIS...
AND INDIANA...THEN PROPAGATE SOUTHEASTWARD INTO SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY LATE IN THE DAY AND TONIGHT. THE STORMS
WILL PRODUCE HEAVY RAIN AND LIGHTNING. A FEW OF THE STORMS COULD
BECOME SEVERE...WITH DAMAGING WINDS AND HAIL.

IN ADDITION...OTHER SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL KENTUCKY THIS AFTERNOON. THESE STORMS ALSO WILL BE HEAVY
RAIN PRODUCERS...AND ISOLATED STORMS COULD PRODUCE LOCALIZED WIND
DAMAGE.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODuAY.

FUNK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:20 PM EDTFlash Flood WarningLMKHarrison3 hr
Jun 5, 11:22 PM EDTFlash Flood WarningLMKHarrison2 hr
Jun 6, 4:52 PM EDTSevere Thunderstorm WarningLMKWashington28 min
Jun 6, 5:42 PM EDTSevere Thunderstorm WarningLMKAdair, Taylor33 min
Jun 6, 6:14 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison46 min
Jun 6, 6:26 PM EDTSevere Thunderstorm WarningLMKClinton19 min
Jun 6, 6:31 PM EDTSevere Thunderstorm WarningLMKBourbon29 min
Jun 6, 6:52 PM EDTTornado WarningLMKMadison23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.